MAUDE Adverse Event Report: ABBOTT MEDICAL MASTERS SERIES MECHANICAL HEART VALVE; HEART-VALVE, MECHANICAL

ABBOTT MEDICAL MASTERS SERIES MECHANICAL HEART VALVE; HEART-VALVE, MECHANICAL
Model Number 27MJ-501
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Hemolytic Anemia (2279); Mitral Valve Insufficiency/ Regurgitation (4451)
Date of Event 02/01/2022
Type of Reportable Event Serious Injury
Event or Problem Description
The article, "delayed hemolytic transfusion reaction after mitra! valve replacement : report of a case", was reviewed.The research article presents a case study of delayed hemolytic transfusion reaction (dhtr) after mitral valve replacement (mvr).A (b)(6) woman with a history of blood transfusion was admitted for mvr.Preoperative laboratory test were negative for irregular antibodies except anti-dia.She underwent mvr using a mechanical prosthesis with a 27mm sjm mechanical heart valve.Compatible blood products were transfused perioperatively.On post-operative day 13.She developed hemoglobinuria mid anemia with elevated serum total bilirubin and lactic dehydrogenase levels.Transesophageal echocardiography showed trivial transvalvular leakage.Laboratory test successfully identified another irregular antibody, anti-jkb antibody.The patient had a jkb negative blood transfusion.And did not need re-operation.Later.She recovered with no signs of hemolysis.The article concluded that since anti­-jk1'antibody gets undetectable within a few months, it is difficult to find out before surgery.As hemoly­sis following cardiac surgery is more commonly associated with prostheses and extracorporeal circulation than dhtr.Physicians should however be aware of this unusual complication especially in patients who undergo blood transfusions.The primary author of the article is shogo isomura, department of cardiovascular surgery, nagano chuo hospital, japan, 380-0814 nagano, 1570.
 
Additional Manufacturer Narrative
As reported in a research article, a patient had hemoglobinuria mid anemia 13 days after replacement of their mitral valve with a mechanical heart valve.The valve was found to have trivial transvalvular leakage, and the patient recovered.Further laboratory testing revealed that the patient had anti-jkb antibody, which can lead to delayed hemolytic transfusion reaction.A more comprehensive assessment could not be performed as the event was non-contemporaneously reported through a literature review and no device was received for analysis.

Brand Name
MASTERS SERIES MECHANICAL HEART VALVE
Common Device Name
HEART-VALVE, MECHANICAL
Manufacturer (Section D)
ABBOTT MEDICAL
5050 nathan lane n
plymouth MN 55442
Manufacturer (Section G)
ST. JUDE MEDICAL PUERTO RICO, INC. REG#2648612
20 b st caguas west park
caguas 00725
*   00725
Manufacturer Contact
karen krouse
5050 nathan lane n
plymouth, MN 55442
6517565400
MDR Report Key14164553
Report Number2135147-2022-00183
Device Sequence Number20300744
Product Code LWQ
UDI-Device Identifier05414734006460
UDI-Public05414734006460
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
P810002
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2022
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Literature,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 04/20/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model Number27MJ-501
Device Catalogue Number27MJ-501
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 03/23/2022
Initial Report FDA Received Date04/20/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age67 YR
Patient SexFemale
Patient Weight51 KG